Letrozole and nausea, Letrozole shortage?

Hello

 

I’ve been on Letrozole for 2 years now and, aside from some manageable joint aches, it has been ok.  I’ve been on the Sandoz generic.  The one time the pharmacist supplied something else (Ranbaxy), I had bad nausea so I’ve stuck to Sandoz since.

 

Anyway, in the last few weeks he has been unable to get the Sandoz and says there are general Letrozole supply problems.  I tried another brand (Activis) and the nausea returned.

 

Has anyone had this problem with different brands?  Any suggestions as to what might be in some brands that the Sandoz does not have?

 

thanks in advance

 

C2010

Hello,

Yes had all the different suppliers but have found Teva the best, apart from Femara which is expensive I have had least side effects with Teva, didn’t get on at all well with Rambaxy.

 

You would think that they should all have the same ingredients but the coating has different ingredients. My Onc has written to  GPs where his patients are having problems with generic versions and insisting that they are given Femara so it is a known problem.

 

Hazel

I have to say I tried a few different brands of Leterozle and for me Teva was the best, I still got the joint and muscle pain but not as bad with Teva.

Hello Claire

 

I’ve been on Letrozole for over 3 years so started on Femara ,then the generics were universally used by NHS.  Sadly I didnt pay much attention to the brands I was given, stupid me, as was getting much worse joint (hip esp) pains after the Femara was stopped. For some time nausea has been creeping in, and loss of appetite, but it crept up on me so slowly , I was putting it down to all sorts of things.  in last week or 2 it has really hit me badly, some days cant move out of the chair for fear of passing out (but I never have, just feel like it) and feel so sick (but never actually sick)  that I cant eat anything or even drink sometimes.   GP has done lots of tests but beginning to think its the Letrozole, too scared to stop taking it,   but have a little stock of it and some is a different brand,  I think but not sure ,  it didnt give me the nausea.  Nausea far worse in mornings , and I take the Letrozole at night, so it fits. So wish I’d kept a record of brands of Letrozile I was taking and how I was feeling .  List of ingredients seem the same for Ranbaxy and also MYLAN.   Which pharmacy (in UK?) do you get yours from ?  Mine says he cant specify brand - an office further up must do the ordering. Thanks    Chris 

PS    looking at the list of ingredients , they all look the same,  so no easy answers.  Wishe there was, I 'm so fed up and getting really depressed feeling so sick , no appetite all the time, and rarely going out now, cant go out alone most days.  

Dear Kirsty
I am sorry to read that you are feeling so low, our helpliners are on hand with support for you so please do feel free to call them to talk through how you are feeling, lines are open today 10-2 on 0808 800 6000 (weekdays 9-5)
Take care
Lucy BCC

Hi.  I have been taking Activis and have had bad joint pains.  I am now taking Sandoz and will be monitoring the joint pain carefully.  I haven’t had any nausea as yet but wasn’t even aware that the different generics caused different side effects until I read this thread.  Thank you

My onc insisted I am prescribed femara…which my gp now has organised.

I discovered that in the ingredients in the Teva version was tartrazine aluminium lake.  Wanting to avoid additives like this I asked my onc who said i should ask GP for Femara.  I tried but was refused on grounds of cost.  My pharmacist has doen some research and found the Actavis version which seems to have less additives.  I still have joint pains but then again I had some painful joints before I started the Letrozole!

My body seems to have got used to letrazole, but my chemist is unable to get any at all at the moment. Anyone else having a problem?

Hi

My son is a pharmacist & I’ve had this discussion with him. I’ve been on these tablets for 5 years, so initially it was always Femara. Now it’s down to cost. I find the Sandoz the best, and with the fewest side effects, but everyone is different.

 

Femara are now very expensive and can only be given if the doctor prescribes them. Whilst the other tablets have the same ingredients, they also have some others & it’s these others that may cause the problems. It’s a matter of ‘trial and error’, I’m afraid.

I have my WLE/SNB 11 days ago and took ibuprofen for the first week until intense dyspepsia/nausea (feels like something churning in my stomach) began. Now I am not so sure whether it was the ibuprofen - perhaps it is the letrozole.  The discomfort is worse at night as it wakes me up, even though I take my tablet at breakfast time.  Given the side effects of Letrozole with osteoporosis (I already have osteopenia) has anyone “dared” to challenge the need for any of these medications? Do the benefits of letrozole outweigh the side effects?